Doctor insights on:
What are the most likely discontinuation (withdrawal) symptoms for Emsam? Is there any information about Emsam discontinuation available online?
Most likely=none: While many people experience a discontinuation syndrome from SSRI's and SNRI's (usually irritability, "electric shock" sensations), I am unaware of any reported with EMSAM or seligiline. However, especially in higher doses, all MAO inhibitors should be discontinued AT LEAST 10 days before starting another antidepressant, to avoid hypertension and even hypertensive crisis. ...Read more
Well tolerated: Everyone is different. I have had many people on the Emsam patch and have not had any difficulty with dietary interactions. At 6 mg/24 hours there is no fda warning. At 9 & 12 there is but the amount of tyramine containing food you would need to ingest to have an issue is huge. Most tolerate it very well. Avoiding cold preps can be a pain this time of year. Patch site irritation is usually mild. ...Read more
Emsam: Emsam is selegiline, delivered in transdermal patches. It is an mao-b inhibitor, and is used to treat depression. It requires avoiding foods that contain tyramine; it can also interact with many medications: http://www. Drugs. Com/drug-interactions/selegiline, emsam. Html because of related metabolism, it could show up in drug tests for amphetamines. ...Read more
How long should it take for side effects to go a away after stopping 9mg Emsam? Also how long after stopping selegine should side effects subside.
Emsam: This question gets a little tricky because Emsam is a patch and elimination can be delayed because of tissue uptake of the drug. Generally, the FDA has advised a wash out period of at least 5-7 days on average. Although the effects of the drug should diminish gradually before this amount of time. Hope that helps! ...Read more
Yes www. Drugs. Com:
Monitor: monoamine oxidase inhibitors (maois) can potentiate the cardiovascular adverse effects of beta-adrenergic agonists such as hypertension, palpitation, tachycardia, and chest pain.
Management: cardiovascular status should be closely monitored during coadministration of beta-adrenergic agonists with maois or other agents that possess maoi activity. Best wishes. ...Read more
Can I really eat anything with emsam 6mg? I am 5'7 with 138 pounds. My blood pressure is low (10/6). I don't eat a lot. No diet is ok?
Food is ok: Emsam can lower BP - tell your doctor if you're getting frequent or severe dizzy spells. Don't use over the counter decongestants, diet pills, or herbal remedies like st. John's wort. Most any food is okay. Your body mass index, based on your height and weight, is 21.5 which is absolutely perfect! ...Read more
Have you had positive results with emsam patch for dysthymia? What other meds would you suggest besides ssris which makes me lethargic? Need desire!
Emsam: Works well for some.Get a more detailed answer ›
Heroin Withdrawal: My heart goes out to you for needing to ask this valuable question. Withdrawal, which can include severe nausea, vomiting, shakes, seizures, sweating and shivers can be deadly at its worst. It is always best to have an addict in a medical setting if they may go into withdrawal as the detox from their drug of choice. ...Read more
This is a BZD wd!: Nitrazepam is a benzodiazepine. The withdrawal can be very difficult and prolonged. It is better to do this under medical supervision. It looks like it is not available in the U.S. The places with more experience with bzd withdrawal are substance abuse rehabilitation treatment centers. ...Read more
Opiate Withdrawal: The active ingredient in Suboxone is called Buprenorphine (bupe). Bupe is by itself an opiate and is used as part of what is known as the harm reduction model with opiate replacement therapy. The harm reduction model attempts to improve the opiate addict's overall level of functioning while causing less harm and in some cases-death. Suboxone is not a cure for opiate addiction. ...Read more
Slow taper!!!!!: It could be a couple of days to over a week, depends on the medication that you are taking and the dose. The best way to avoid this is by properly coming off the medication on a slow taper. ...Read more
See below: Methadone withdrawal may not peak for 7-10 days and may last for several weeks. In general, at pharmacologically equivalent dosages, studies have shown Methadone to produce a withdrawal syndrome that is less intense but longer lasting than that of heroin. However most people who have experienced both tend to rate the Methadone withdrawal as more severe. ...Read more
Days: Depending on the route of use, withdrawal could start anywhere between 8 to 24 hours after last use, usually peaking 48-72 hours then subsiding, however even weeks after some symptoms remain, poor sleep, poor appetite, low energy and mood and if addicted strong cravings. If addicted to it relapse remains very high even after the acute detox process. Seek a professionls help. Meds are available. ...Read more
Therapy or meds: Social anxiety is not uncommon. Many people see benefits from working with a counselor/therapist to find ways of dealing with these anxiety symptoms and developing better coping skills to handle them. For more severe cases medications can be very helpful. Also, there are a number of self-help books available on this topic. ...Read more
Multiple symptoms: (not all are seen in every person) of anxiety, panic, trembling, shaking, muscle twitches/jerks, elevated blood pressure and pulse, dizziness, tingling, sensitivity to light and/or sound, feeling disconnected, sweating, insomnia, irritability, trouble concentrating, nausea/vomiting, confusion, hallucinations, seizures. Etc. ...Read more
Anxiety or mood prob: It depends on the person and circumstances. Sometimes social withdrawal that persists is a sign of an anxiety or depressive disorder. People who are more introverted tend to spend more time alone than extraverts. This is ok. But, if social withdrawal is associated with distress, seeing a psychologist or other mental health professional can help. ...Read more
How much & how long?: A single pill, once daily, will not likely cause withdrawal, but could cause insomnia for a few nights. Two, three, or more pills daily and withdrawal will have two parts: 1) anxiety, restlessnes, insomnia, maybe sweating & tremor; 2) nausea, loose stools, drooling, perhaps vomiting, abdominal cramps, diarrhea. Your doctor can help you devise a tapering plan that is comfortable and safe. ...Read more